Alert archive / New Mexico / Flash Flood Warnings in 2025

Flash Flood Warning 52, NWS El Paso, TX

July 11, 2025Luna County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 11, 2025, 6:09 PM MDT for Luna County, New Mexico. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2025, 6:09 PM MDT (00:09 UTC)
Expired
Jul 11, 2025, 8:00 PM MDT
In force
111 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Luna County, NM

The radar

The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 11:47 AM MDT, 6 hours 22 minutes earlier. Its key messages:

  • Updated at 1147 AM MDT Fri Jul 11 2025
  • An increase in thunderstorm coverage is expected this weekend as moisture and upper level support improve. More widespread thunderstorm activity is forecast next week with a low threat of heavy rainfall.
  • Temperatures will be dropping back towards mid-July normals by Sunday as the moisture returns.
Area forecast discussion, Jul 11, 11:47 AM MDT, 6 hours 22 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1147 AM MDT Fri Jul 11 2025

...New DISCUSSION, AVIATION, FIRE WEATHER...

.KEY MESSAGES...
Updated at 1147 AM MDT Fri Jul 11 2025

 - An increase in thunderstorm coverage is expected this weekend
   as moisture and upper level support improve. More widespread
   thunderstorm activity is forecast next week with a low threat
   of heavy rainfall.

 - Temperatures will be dropping back towards mid-July normals by
   Sunday as the moisture returns.

&&

.DISCUSSION...
Issued at 1147 AM MDT Fri Jul 11 2025

There is definitely some disagreement and inconsistencies among
models for the upcoming week. Upper high has shifted and will
linger just off the coast of southern CA. Upper flow over area
will be very weak and this is what is causing the models bouncing
around. One thing they do agree on is temperatures for the
lowlands will be dropping below 100 degrees by Sunday with the low
level flow turning back to the E to SE. This will help to bring in
some low level moisture, the problem is it might not get very deep
as H70 flow goes from NW to ENE and may never tap the deeper Gulf
moisture. The EC is a little more optimistic than the GFS in
regards to this, especially as we go into Thu/Fri.

Tonight looks fairly quiet with just a few storms over
southeastern CWA where low level moisture will push in. West to
northwest winds over the remainder of the area will help to keep
things dry. Something unusual for this time of the year is the
stronger surface winds with 10-25 mph speeds looking like they
will continue through the overnight hours to at least the eastern
slopes of the Franklins/Organs. Areas on the eastern slopes of
these mountains could see gusts over 35 mph tonight. Northerly
winds start to kick in over the east towards sunrise. Overnight
lows will be very warm, similar to last night with mid 70s to mid
80s over the lowlands.

An upper trough off to the northeast will help to increase
moisture for Saturday and bring in a nice area of low level
convergence to about the Continental Divide where storms will
start to develop and then push SE through the evening.
Temperatures will still push 100 degrees along and west of the RGV
with cooler highs further east. Sunday looks similar to Saturday
but with a further west moisture push and in turn, cooler highs
further west.

For Mon-Wed of next week, there is agreement among the models that
there will be a weakness in the upper flow between the high off to
the west and well to the east. This in itself should be enough to
get storms going each afternoon in the mountains and then push
onto the lowlands. As mentioned earlier, the question will be how
deep will the moisture be. NBM PoPs of over 70% across the SW CWA
seemed overdone and lowered down a little bit. Further east, seems
like models want to hang onto the best lift associated with this
weakness east and south of the area.

Seem to see a little better agreement among models for Thu-Fri
with weak upper low/easterly wave moving through the area and
deeper moisture moving in. These could be the days to watch more
closely for flooding but any day during the week could have at
least some threat due to slow moving storms. Temperatures will
continue to be under 100 and fairly close to slightly below
normal.

&&

.AVIATION...
(18Z TAFS)
Issued at 1147 AM MDT Fri Jul 11 2025

P6SM SKC-SCT150 through much of the period. Isolated thunderstorms
are expected to develop over the southeastern forecast area but do
not expect any terminals to be affected by anything except
possibly some gusty outflow winds. Surface winds will generally be
west to northwest in the 10-20G30KT range until around sunrise.
KELP during the overnight hours has the potential to see gusts
closer to 35-40KTS off and on.

&&

.FIRE WEATHER...
Issued at 1147 AM MDT Fri Jul 11 2025

Breezy to windy conditions today will be on the decrease overnight
and especially by Saturday. Lighter winds, near average
temperatures and a chance for daily thunderstorms will be the
story for the next week. Best storm chances will be in the
mountains each day with the lowlands west of the Rio Grande having
greater coverage than eastern areas through Wed. Decreasing winds
will lower vent rates from generally very good Sat to fair to very
good Sun.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                  83 101  73  96 /  20  20  40  30
Sierra Blanca            73  93  64  86 /  40  40  60  50
Las Cruces               75  98  67  93 /  20  20  60  30
Alamogordo               70  97  66  92 /  10  30  30  40
Cloudcroft               54  74  49  70 /  10  60  30  70
Truth or Consequences    72  98  69  94 /  10  30  50  50
Silver City              67  92  62  90 /  20  50  70  80
Deming                   75 100  69  95 /  20  20  80  40
Lordsburg                72  98  68  97 /  10  30  50  60
West El Paso Metro       82  99  72  94 /  20  20  50  30
Dell City                72  94  69  90 /  20  30  30  30
Fort Hancock             76 100  71  94 /  30  30  60  50
Loma Linda               70  91  65  87 /  20  20  40  40
Fabens                   79 100  71  95 /  20  10  40  30
Santa Teresa             78  98  69  93 /  20  20  60  30
White Sands HQ           79  98  71  94 /  10  20  40  40
Jornada Range            73  98  67  93 /  10  30  50  50
Hatch                    70 100  67  97 /  20  30  60  50
Columbus                 78 100  71  95 /  20  20  80  30
Orogrande                72  95  68  91 /  10  30  30  40
Mayhill                  57  79  55  78 /  10  60  30  70
Mescalero                57  84  54  80 /  10  60  30  70
Timberon                 55  81  53  77 /  10  50  30  70
Winston                  60  90  56  87 /  10  40  60  80
Hillsboro                69  96  64  93 /  20  40  70  70
Spaceport                67  98  65  93 /  10  30  40  50
Lake Roberts             55  93  54  91 /  20  60  70  80
Hurley                   67  94  62  92 /  10  40  70  80
Cliff                    59  96  60  98 /  10  50  50  80
Mule Creek               59  92  58  95 /  10  50  40  70
Faywood                  68  93  64  90 /  20  40  70  70
Animas                   72  98  67  97 /  20  30  60  60
Hachita                  71  97  66  95 /  20  30  70  50
Antelope Wells           73  96  66  95 /  30  20  70  60
Cloverdale               67  91  64  90 /  30  30  60  70

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 9 PM MDT this evening for Eastern/Central El
     Paso County-Rio Grande Valley of Eastern El Paso/Western
     Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth
     County-Western El Paso County.

NM...Heat Advisory until 9 PM MDT this evening for East Central
     Tularosa Basin/Alamogordo-Northern Dona Ana County-Sierra
     County Lakes-Southeast Tularosa Basin-Southern Dona Ana
     County/Mesilla Valley-Southwest Desert/Mimbres Basin-West
     Central Tularosa Basin/White Sands.

&&

FORECASTER...26-Grzywacz

In the hours before

Special weather statement, Jul 11, 4:38 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
438 PM MDT Fri Jul 11 2025

NMZ407>411-112300-
Eastern Black Range Foothills NM-Northern Dona Ana County NM-
Southwest Desert/Mimbres Basin NM-Sierra County Lakes NM-
Southern Dona Ana County/Mesilla Valley NM-
438 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SIERRA...
NORTHEASTERN LUNA AND WEST CENTRAL DONA ANA COUNTIES THROUGH 500 PM
MDT...

At 437 PM MDT, a small but strong thunderstorm was located 4 miles
northeast of Nutt, and was moving southeast at 20 mph. This storm
could produce localized, strong downburst wind gusts as it
encounters drier air in the lowland desert.

HAZARD...Wind gusts of 45 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nutt, Uvas Valley, Macho Springs, and Magdalena Peak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3257 10753 3268 10754 3273 10742 3258 10704
      3232 10721
TIME...MOT...LOC 2237Z 297DEG 18KT 3262 10740

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MPH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 6:02 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Luna43 min
Jul 11, 6:46 PM MDTSpecial Weather StatementEPZDoña Ana44 min
Jul 11, 6:53 PM MDTDust Storm WarningEPZDoña Ana, Luna85 min
Jul 11, 9:04 PM MDTWind AdvisoryEPZDoña Ana, Otero, Sierra12 hr
Jul 12, 3:29 PM MDTSpecial Weather StatementEPZ31 min
Jul 12, 4:29 PM MDTSpecial Weather StatementEPZSierra31 min
Jul 12, 5:19 PM MDTSpecial Weather StatementEPZ26 min
Jul 12, 5:31 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra44 min
Jul 11, 6:59 PM MDTSpecial Weather StatementEPZEl Paso31 min
Jul 11, 7:15 PM MDTSevere Thunderstorm WarningEPZHudspeth60 min
Jul 11, 7:38 PM MDTSpecial Weather StatementEPZEl Paso37 min
Jul 11, 7:56 PM MDTSevere Thunderstorm WarningEPZEl Paso49 min

Nearby

Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.